MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number X551H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an myectomy procedure / mitral valve evaluation on (b)(6) 2023 and suture was used.During the procedure, when the surgeons want to cannulate using the suture, the suture broke at the swage area, and happened 3 times.The total sutures that broke in the same spot is 3.It was reported that the surgery was prolonged.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 1/5/2024 h6 component code: g07002 - device not returned h6 component code: c22 - photo analysis this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please clarify how many devices from each lot are involved in this procedure any patient consequences? how long (in minutes) did the surgery prolong? was there any change in the patient¿s post-operative care due to the prolonged procedure? the following information was received: day : tuesday, on (b)(6) 2023 at ot b patient name : (b)(6) diagnose : hocm, mr severe, tr mild, ph severe procedure : myectomy, mitral valve evaluation 07:55 patient going to ot room, and prepared for the operation jam 08:57 operation start jam 09:06 preparation for cannulation was surgery delayed due to the reported event? yes, was procedure successfully completed? yes, were fragments generated? unknown, if yes, were they removed easily without additional intervention? --> unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows five (5) winding formers with product code x551, two (2) with lot number tbmhss and three (3) with lot number shmbzq.A part of a suture was noted in the photo.The picture is not clear to determine the reported condition.Based on the photo review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Related reports: 2210968-2024-00124, 2210968-2024-00125.

Brand Name
EB EXC GRN 30IN 4-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18453438
Report Number2210968-2024-00126
Device Sequence Number12495417
Product Code GAT
UDI-Device Identifier10705031057531
UDI-Public10705031057531
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX551H
Device Lot NumberSHMBZQ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexUnknown
Patient Weight18 KG